It’s past 10 am…Posted: February 4, 2012
Any of you who have been in my life over the past 9 months or so will know about my love/hate relationship with steroids… if you don’t, then skip back a few posts and read about it there.
Now, I’m no medical expert (although I feel I’m slowly becoming one!), but I do know this. The way steroids work, and something to do with how they effect hormones, and your body’s natural steroids (yeah, I’m failing a little on the medical expert front right about now!), means that taking them earlier in the morning, by 10am, means side effects are reduced. A doctor friend tipped me off about this, and I nodded politely, and thought to myself, “Pah, what a ridiculous idea!” However, I was pretty much at the end of my tether, and so I decided it couldn’t do any harm NOT to try,so for the following week I endeavoured to take them by 10am. And sure enough, within 24 hours, yes 24 hours people, my side effects had DRAMATICALLY reduced. Sure sleep still wasn’t my best skill, and I was still a little short with people, and the tears flowed a little easier than other times, and my hair seemed to fill my hair-brush, and my skin was a little thinner, etc etc. But NOTHING like before. And so, I swallowed my pride, and I rang that doctor friend, and I thanked him for his useful advise. [Which I might add, he responded,” Oh good, I’m glad you tried, I didn’t really think you were join to take any notice!” …. he knows me far too well!]
So from that time onwards, whenever I find myself taking these horribly lovely pills, I try to remember to swallow them before 10 am in order for them to be a friend.
Last night, I started getting some good sleep… 2 hours at a time. And at 9:30am I fell asleep… and I woke at 11:30. I felt GREAT… then at noon I suddenly realised, the pills were there, by my bed, unswallowed, and 10 am… it had well passed. Still one day, that won’t make a difference right??!?!?!? WRONG.
As the day progressed I felt myself becoming a little more agitated, and by the evening I was in floods of tears over, well frankly, over nothing. I felt like the end of the world had come, like all was lost, and even the fact my cream had gone off bought tears to my eyes, and made me heart feel like it was breaking!
I thought that was the worst of it.. however as I sit in bed at 1:30am WIDE awake, I realise that, the effects continue… sleepless nights have returned. It’s going to be a looonnnnnggggg night!
So, the moral of the story… always set your alarm for 9:45am, and name it “steroids” you never know when you’ll need it!